Having white patches at the end of tail bone. Adviced for fungal cream. Is it chronic fungal infection?

default
Posted on Tue, 7 Aug 2012 in Skin Hair and Nails
Question: Hello,
I have a small white patch at the end of my tailbone at the beginning of the natal cleft. It has been there for around four years now. At that time, I had consulted a doc and he advised me to use a fungal cream. It made the itching and burning go away but the patch is still there with the white skin sometimes shedding off and regrowing. The white rubbery skin comes off when I scratch it with my finger. It has a mild musty smell to it. I thought it was a pilonidal cyst but I think it is not as a hole never developed. Is it some kind of chronic fungal infection? I do not have any problems with my daily activities due to this condition except when I try to be seated for an extended period of time (like 2 - 3hrs). Any help would be appreciated. Thank you.
doctor
Answered by Dr. Muhammad Ishfaq Habib 40 minutes later
Hi XXXXXX!
Thanks for the query!
It does seem like a chronic fungal infection. The description you have mentioned sounds like you are suffering from yeast infection caused by a fungus known as Candida albicans. It mostly affects the outer skin and the skin folds that rubs together.
For confirmation, you would need to see a physician who can send a skin scraping from the affected area for microscopy.
The treatment for this involves applying an anti-fungal cream like Miconazole,Tioconazole for 5-7 days after discussing with your doctor. If this does not become ok with this, an oral version of these drugs should be tried.
Till then, the following measures will help
•     Frequently change your under garments
•     Avoid use of leather and synthetic fabrics.
•     Keep your under garments dry.
Feel free to contact for any further queries
regards
Dr. M Ishfaq Habib

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Muhammad Ishfaq Habib

General & Family Physician

Practicing since :2010

Answered : 661 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Tioconazole

doctor1 MD

Dear doctor: Which over-the-counter treatment for antibiotic-caused yeast infection would you reccomend for Canadians?

doctor1 MD

I seem to hve a yeast infection, that will not clear up. doctor has given me fluconazole , and also nystatin , which only inflames it worse.

doctor1 MD

I thought I had a yeast infection so I took monistat 1 and had a horrible reaction, burning even worse and my labia swelled to the size of my...

doctor1 MD

Hi dr. I sometimes get yeast infections and sometimes bacterial vaginosis and lately my husband started getting pain in his penis . He went to a Dr...

doctor1 MD

I took 1-day tioconazole ointment 6.5% to treat very mild yeast infection. I had minor itching and minor discharge. I had yeast infection previous...

doctor1 MD

I believe I ve had a yeast infection for the past few days and used Tioconazole last night. I woke up and felt pain and swelling and noticed that...

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2